Advertisement

Spanish Economic Review

, Volume 4, Issue 1, pp 19–40 | Cite as

General allocation problems with single-peaked preferences: path-independence and related topics

  • Carmen Herrero
Original paper

Abstract.

We face the problem of allocationg a fixed amount of a perfectly divisible good among a group of agents with single-peaked preferences. We survey the three different cases studied in the literature: the pure distribution case, the redistribution case, and the gerneral case. The so called general case provide with a natural framework to analyze the idea of path-independence. In this framework, we explore the existence of rules fulfilling this property. Our first result is negative: a strong version of this property cannot be fulfilled together with efficiency. Nonetheless, some restricted versions of the path-independence property are compatible with interesting properties, in particular no manipulability, and no envy. We then identify two solutions satisfying this sort of property: the equal distance rule, and a new extension of the uniform rule.

JEL Classification:D45, D63, D74 
Key words:Single-peaked preferences, allocation rules, path-independence, strategy-proofness, no envy 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 2002

Authors and Affiliations

  • Carmen Herrero
    • 1
  1. 1.Departamento de Fundamentos del Análisis Económico, Universidad de Alicante, 03071 Alicante. Spain (e-mail: carmen.herrero@ua.es) ES

Personalised recommendations